MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS ADVIA CENTAUR HIGH-SENSITIVITY TROPONIN I (TNIH); TROPONIN I ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS ADVIA CENTAUR HIGH-SENSITIVITY TROPONIN I (TNIH); TROPONIN I ASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states customer obtained elevated advia centaur high-sensitivity troponin i (tnih) results from multiple samples results for one patient on different dates from (b)(6) 2022 through (b)(6) 2022.These results were not questioned by the physician.Another sample from the same patient was tested on (b)(6) 2022 on the advia centaur tnih assay and the result was elevated.The patient was also tested on three different alternate methods.The results were elevated on two of the methods and negative on the third method.It is unclear which result is correct.The interpretation of results section of the advia centaur tnih instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens healthcare diagnostics is investigating.Mdr 1219913-2022-00455, mdr 1219913-2022-00456, mdr 1219913-2022-00457, mdr 1219913-2022-00458 and mdr 1219913-2022-00459 were filed for different dates of the event.
 
Event or Problem Description
The customer obtained elevated advia centaur high-sensitivity troponin i (tnih) results from multiple samples results for one patient on different dates from (b)(6) 2022 through (b)(6) 2022.These results were not questioned by the physician.Another sample from the same patient was tested on (b)(6) 2022 on the advia centaur tnih assay and the result was elevated.The patient was also tested on three different alternate methods.The results were elevated on two of the methods and negative on the third method.It is unclear which result is correct.The (b)(6) 2022 result for patient sample id (b)(6) was reported to physician(s), who questioned the result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant tnih results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2022-00454 on dec 20, 2022.Additional information dec 21, 2022 and dec 29, 2022: an outside the united states customer obtained elevated advia centaur high-sensitivity troponin i (tnih) results from multiple samples results for one patient on different dates from (b)(6) 2022.These results were not questioned by the physician.Another sample from the same patient was tested on (b)(6) 2022 on the advia centaur tnih assay and the result was elevated.The patient was also tested on three different alternate methods.The results were elevated on two of the methods and negative on the third method.Siemens reviewed available information to evaluate for a potential product problem.Qc was within limits and tnih results were reproducibly elevated over several samples/several months indicating a patient specific cause for the elevation.Patient results: test date: (b)(6) 2022 - advia centaur tnih result: 300 ng/l - the patient had a (b)(6) 2022 covid infection.Test date: (b)(6) 2022 - advia centaur tnih result: 16137 ng/l; test date: (b)(6) 2022 - advia centaur tnih result: 7572.6 ng/l; test date: (b)(6) 2022 - advia centaur tnih result: 8536.7 ng/l; test date: (b)(6) 2022 - advia centaur tnih result: 6467.98 ng/l; test date: (b)(6) 2022 - advia centaur tnih result: 700 ng/l; test date: (b)(6) 2022 advia centaur tnih result: 536.7 ng/l - positive.Test date: (b)(6) 2022 alternate method 1 (atellica im) tnih result: 488.6 ng/l - positive [result generated on the atellica im was for troubleshooting purposes only] test date: unknown: alternate method 2 tnih result: 0.17 ng/ml - positive (reference <.16 ng/ml).Test date unknown: alternate method 3 tnih result: 3.5 npg/ml - negative [alternate method 3 reference intervals: female 0 - 10 ng/l and male 0 - 20 ng/l].The patient was submitted to an angioplasty procedure at the time when troponin values reached their peak.Post clinical improvement, the values remained high.No sample remains to be sent to siemens for further investigation.The patient history includes diagnosis of macroglobulinemia.Siemens cannot rule out an interfering antibody i.E., heterophile as cause of continued centaur tnih result elevation.As per the instructions for use (ifu) for advia centaur tnih, there are cardiac and non-cardiac conditions (such as recent cardiac intervention) other than acute myocardial infarction (ami) that are known to cause myocardial injury and elevated ctni values.The limitations section of the advia centaur tnih instructions for use states: "values obtained with different assay methods cannot be used interchangeably.Interpretations using serial measurements should be based on results obtained with the same assay method.The measured concentration of troponin i in a given specimen can vary between assays due to differences in assay design and methodology." the interpretation of results section of the advia centaur tnih instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." no potential product issue is observed.The system is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.Supplemental 1 mdrs 1219913-2022-00455, 1219913-2022-00456, 1219913-2022-00457, 1219913-2022-00458 and 1219913-2022-00459 were filed for same updates.

Brand Name
ADVIA CENTAUR HIGH-SENSITIVITY TROPONIN I (TNIH)
Common Device Name
TROPONIN I ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key16015779
Report Number1219913-2022-00454
Device Sequence Number15288954
Product Code MMI
UDI-Device Identifier00630414602929
UDI-Public00630414602929
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K171274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10994775
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale